Peter Pivovarov

Peter Pivovarov
Assistant Professor
Peter Pivovarov
Address: 
304 Mathematical Sciences Building
Phone Number: 
573-884-7324
Office Hours: 

NA

Dr. Pivovarov completed his Ph.D. at the University of Alberta. During his graduate program, he was awarded scholarships from the Natural Sciences and Engineering Research Council of Canada (NSERC), the Izaak Walton Killam Foundation, the province of Alberta and the University of Alberta. He held graduate fellowships at the Henri Poincare Institute, the Institute of Mathematics of the Polish Academy of Sciences and the University of Athens.  He held a postdoctoral fellowship at the Fields Institute during the Fall of 2010, followed by a Visiting Assistant Professor position at Texas A&M University in conjunction with a postdoctoral fellowship award from NSERC.

Education: 
  • 2010 Ph.D., University of Alberta, Edmonton, AB, Mathematics
  • 2005  M.S., University of Alberta, Edmonton, AB, Mathematics
  • 2003  B.S., University of Calgary, Calgary, AB, 1st Class Honors, Pure Mathematics
Frequently Taught Courses: 
  • MATH 2300 Calculus III
  • MATH 3000 Introduction to Advanced Mathematics
  • MATH 8420/8421 Theory of Functions of a Real Variable I/II
Research Interests: 

Peter Pivovarov’ s research interests are in Asymptotic Geometric Analysis.   The main goal of his research is to describe and quantify geometric phenomena that arise in high dimensions, especially concerning convex sets and measures on Euclidean space.  This area blends techniques from several branches of mathematics such as functional analysis, convex geometry and probability theory. High dimensional phenomena now arise in many areas of mathematics and applied fields in which it is essential to deal effectively with a large number of variables. Often patterns arise simply by virtue of high-dimensionality, especially in applications that depend on convexity.  His recent work is on randomized affine isoperimetric inequalities in convex geometry.  He has been supported by the University of Missouri Research Board.

Select Publications: 

G. Paouris, P. Pivovarov and J. Zinn, A central limit theorem for projections of the cube, to appear in Probab. Theory Related Fields (appeared online DOI 10.1007/s00440-013-0518-8).  

G. Paouris and P. Pivovarov, Small-ball probabilities for the volume of random convex sets, Discrete Comput. Geom., 49 (2013), no. 3, 601-646. 

G. Paouris and P. Pivovarov, A probabilistic take on isoperimetric-type inequalities, Adv. Math. 230 (2012), 1402-1422.

P. Pivovarov, On the volume of caps and bounding the mean-width of an isotropic convex body, Math. Proc. Cambridge Philos. Soc. 149 (2010), 317-331.

P. Pivovarov, On determinants and the volume of random polytopes in isotropic convex bodies, Geom. Dedicata 149 (2010), 45-58.

P. Pivovarov, Random convex bodies lacking symmetric projections, revisited through decoupling, Lecture Notes in Math., vol. 1910, Springer, 2007, pgs 255-263.